Depression/Mental Health Expert Forum
Is there a drug that would help me to control anger?
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Is there a drug that would help me to control anger?

I am easily frustrated and quick to anger. I have had lots of therapy and tried Paxil and Prozac. Nothing seems to help. I can't seem to be able to control my quick fuse. I have tried counting to 10, walking away from the situation that is making me mad, etc. It doesn't help. I am the mother of nine children, so there is always something going wrong and some sort of chaos happening to set me off. My kids are good kids and I have a great husband. There is no reason for me to be so mad all the time, but it seems almost physical to me - like I can't control it even when I am consciously trying. I don't do anything violent - I just yell a lot and make everyone miserable. Even if I don't lash out, I think terrible, angry, depressed thoughts in my head. Is there a drug that could help me control my anger?

Thank you.
Related Discussions
242532_tn?1269553979
I don't know of any, but some doctors might suggest risperadol, which has helped other people.  Has your therapist help you deal with any part of this anger that mimics the anger of your own mother?
5 Comments
Blank
Avatar_n_tn
I am currently taking Zoloft, and Concerta...which they both help me my anger. I still get frustrated, and angry...but I now have somewhat of control over it.
Blank
Avatar_n_tn
wellbutrin is given for mood swings , bipolar, and it broke me out of a severe depression....also sounds like u need a small vacation no matter how wonderfull your family is...you need to do something for yourself that would make you and only u exited about it....
Blank
Avatar_n_tn
I would really like to express if i may i wouldn't set anyone doctors opinion, in stone....especially on the thyroid aspect...my doctor said after a couple of yrs ...i suppose  you should go to a thyroid specialist and get a biopsy.(i have several noduals larger than 6mm)ive had them for ten years but only started out as one and i was never told i had it. a thyroid test came out positive hyper then it didnt show up..10 yrs later it came up as hyper again from kingston nourological and never showed up again...so they check for a fluxuating thyroid....I also have spasmatic torticollis which is nerve damage in the basil ganglia...( involuntary muscle movements in the head and neck area..and the nerve pulls your head to one side...up..down..left ..right..but im not to sure on that one either...A thyroid problem can do many things to you..And I know Anxiety (which is what you can get from a thyroid problem or just in general can really take the body for a crazy hormone ride..It really is a great idea; as much as we dont want to admitt it; to see a therepist and make sure your true to yourself and the doc..for the first two weeks or so you may feel worse but i promise you..it will get better...and its only my opinion but when tour on meds ..for those that dont..you should get them from a psychiatrist..you wouldnt go to a foot doctor to complain about your knee..

GEE! YA THINK SO? I dont care what the blood test are...meds can interfere with your blood test. so then they take a test of the putuatary gland. and i dont care what they say....Ive been experiencing similar symptoms as my sis who has hyperactive thyroid and i know noduals can give u thyroid like symptoms. But i  also read that a thyroid problem is still being researched....keep going to a specialist and if your not satisfied go to another...  Like i said nothing is st in stone and im no expert but ive gained lots of trust from being misdiagnosed for 15 yrs...well there you have it..and dont be afraid to ask lots of questions to your doc and dont give up..oh...and dont cause yourself too much anger...your the investigator..only u know how u feel...god bless and good luck..
Blank
Avatar_n_tn


  If you are angry then the cause of it is emotional and triggered by your thinking .There is no benefit in taking drugs to dull out the natural feeling that you have.


  Counselling /psychology may offer a solution for you or maybe just exploring how you feel about things yourself,relationships you have with other people -what you could possibly do to bring about a personal change.


  PSYCHIATRY IS NOT THE ANSWER.


If this is a problem it is with your thinking /your mind so deal with your mind.Dont try to change your body/brain that is the wrong end of the equation.  


There is no reason to believe you are in need of any drug treatment and no scientific justification to prove that drugs will help do anything to you except numb your general feeling.

You may, as a result become less angry when your brain is impaired and your nervous system, both your motor nervous system and sensory nervous system have in part, shut down due to the poisoning from the drug.

However you wont just be less angry ,youll be less feeling and in general , -less you.

Dont zombify yourself and damage your health irrepairably.Deal with the real underlying issues.Have you considered anger management ?

Sounds a more practical logical approach and with real proven benefits.
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank